View Full Version : Ritalin and urinary problems


Chickenbot
08-28-14, 12:10 AM
Hey everyone, new to this forum and was just wondering, anyone else had problems with Ritalin and urinary control?
I've been on Ritalin IR 10mg x3 daily for about 4 months now and for the last 3 months I've had urinary incontinence about 3-3.5 hours after taking a dose. Its only a minor leakage but it's still very noticeable and uncontrollable.
I've spoken to my psychiatrist about it and he has no suggestions.
Just wondering if anyone else has had any similar problems? Any remedies?

Corina86
08-28-14, 04:12 AM
I don't have this issue, but if the leakage is small, all other side effects are minor and your psychiatrist says he doesn't know, I think you should wear tampons (the ones you stick to your underwear or internal ones, if you're female).

RobboW
08-28-14, 06:17 AM
I'd be wanting to try different meds, see if others have less possibly embarrasing and inconvenient side effects. That could catch you out terribly at any time.
Are you female? Have you had children?

Could be a weak PCV muscle that may just need strengthening. Exercises help that, see your GP or do some net research.

If you're male, get off those meds.

Chickenbot
08-30-14, 10:17 AM
I'm male, which makes the issue even more mysterious. My guess is that the Ritalin, even in small doses, is just firing up my sympathetic nervous system too much and bladder/urethra control gets messed up.
I might suggest a medication change to my psychiatrist next time but it's a shame as Ritalin has actually been working really well.